Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 30, 2001, 5:11 PM EDT for Gilchrist County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 5:11 PM EDT (21:11 UTC)
- Expired
- May 30, 2001, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Gilchrist County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:33 PM EDT | Hail 0.75 | Bell, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 302112 SVRJAX FLC041-302200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 511 PM EDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GILCHRIST COUNTY IN NORTHERN FLORIDA * UNTIL 600 PM EDT * AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES NORTHEAST OF BELL...OR ABOUT 7 MILES SOUTH OF ICHETUCKNEE SPRINGS STATE...NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 600 PM EDT... BELL... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. VERY LARGE HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 30, 2:30 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED MAY 30 2001 SCATTERED SHOWERS OVER SOUTHERN CWA OCCURRING IN MORE UNSTABLE AIR AND CONVERGENT AREA. ISOLATED SHOWERS OVER SE GA AS DUE TO UPPER VORTICITY MAXIMUM MOVING EAST ACROSS SC/GA. OBSERVATIONS SHOW EAST COAST SEABREEZE HAVING A HARD TIME MOVING INLAND. BASED ON RADAR SO FAR 20 PERCENT SHOULD COVER THIS EVENINGS ACTIVITY. MODELS SHOW RIDGE BUILDING OVER AREA THURSDAY. WITH LACK OF UPPER DYNAMICS THUNDERSTORMS SHOULD BE ONLY ISOLATED TO WIDELY SCATTERED ON THURSDAY AND ASSOCIATED WITH SEABREEZE. ON FRIDAY UPPER TROUGH MOVES INTO AREA ALONG WITH FRONT AND POPS INCREASE. AVN POPS QUITE HIGHER THAN NGM POPS. WILL GO CLOSER TO AVN AS ETA AGREES WITH GOOD PVA AND MEAN RH PATTERN OVER AREA ON FRIDAY. NOT MUCH CHANGE IN TEMPERATURES UNTIL FRIDAY WHEN HIGHS WILL BE A LITTLE LOWER DUE TO CLOUD COVER AND PRECIPITATION. MARINE... WINDS AND SEAS SHOULD STAY JUST BELOW CRITERIA THROUGH PERIOD. COLD FRONT WILL MOVE INTO WATERS FRIDAY NIGHT WITH ANOTHER FRONT ON SUNDAY. PRELIM AMG 65/92/67/87 1226 SSI 70/86/70/84 1226 JAX 68/91/69/88 1225 GNV 68/93/68/89 2225 04 .JAX... FL...NONE. GA...NONE.
In the hours before
Special weather statement, May 30, 12:24 PM EDT, 4 hours 47 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302315- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1224 PM EDT WED MAY 30 2001 A LINGERING FRONTAL ZONE ACROSS NORTHERN FLORIDA WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS NORTHEAST FLORIDA. THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST GEORGIA WILL BE MORE WIDELY SCATTERED TO ISOLATED IN NATURE. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT ISOLATED STRONG THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS TO 40 MPH. TONIGHT...SMOKE FROM THE MALLORY SWAMP FIRE WILL DRIFT TO THE EAST AND MIX WITH PATCHY LATE NIGHT FOG TO CREATE LOW VISIBILITIES ACROSS NORTHEAST FLORIDA MAINLY SOUTH OF INTERSTATE 10. LOWEST VISIBILITIES SHOULD BE ALONG THE INTERSTATE 75 CORRIDOR FROM LAKE CITY SOUTHWARD TO OCALA...WITH THE HEAVIEST SMOKE IN THE GAINESVILLE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND EVENING AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:00 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| May 30, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 48 min |
| May 30, 4:29 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Gilchrist | 46 min |
| May 30, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| May 30, 6:20 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 25 min |
| May 30, 6:25 PM EDT | Tornado Warning | JAX | Saint Johns | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.